Desipramine can interact with many other drugs. Knowing about the drug interactions can help you identify the possible side effects and seek medical help immediately. Some of the drugs that interact with Desipramine are
- St. John’s Wort
If Desipramine hydrochloride is used with other psychotropic agents like sedatives, tranquilizers, hynotics, extra caution should be taken as sedative effects of this medication and benzodiazepines are highly additive. Both the anticholinergic and sedative effects of main tranquilizers are also additive same as those of Desipramine.
Do not use Desipramine with alcohol as it can be dangerous. Avoid exposure to tanning beds or sunlight. Taking Desipramine with other medications can make you drowsy. Check with your doctor before using Desipramine with narcotic medicine for pain, sleeping pills, and muscle relaxer, medicine for seizures or depression.
Before using Desipramine, inform your doctor if you have taken an SSRI antidepressant in last 5 weeks like fluoxetine, citalopram, fluvoxamine, escitalopram, sertraline or paroxetine.
Desipramine and Zolpidem
Taking Desipramine and Zolpidem together can increase dizziness, confusion, drowsiness and difficulty in concentrating. Some people especially senior citizens may notice impairment in motor coordination, judgement and thinking. You should not consume alcohol and do not perform activities that need you to be awake and alert. Discuss with your doctor if you are using any other medications like dietary supplement, vitamins or herbal preparations. Do not discontinue any medication before discussing with your doctor.
Desipramine and Duloxetine
Taking Desipramine and Duloxetine together can enhance the risk of rare but very serious condition known as serotonin syndrome, which includes symptoms like
- excessive sweating
- increased heart rate
- muscle spasms
- muscle stiffness
- stomach cramp
- in coordination
- blurred vision
Seek medical help immediately if you notice these symptoms while you are using the medications. Your doctor might know about the risk factors already and he can guide you on how to prevent these symptoms or related complications.
Desipramine and Citalopram
Taking Desipramine and Citalopram together can enhance the risk of rare but very serious condition known as serotonin syndrome, which includes symptoms like seizure, fever, excessive sweating, blurred vision, muscle spasms , muscle cramps, stomach cramp, vomiting nausea etc., Severe cases even result in death or coma. If you notice these symptoms during the treatment, call your doctor immediately. Also combination of these medications can result in increased heart rhythm that can be severe and life threatening, although this is a rare side effect. You can be susceptible to heart ailments like cardiac diseases, QT syndrome, electrolyte disturbances, and conduction abnormalities. Discuss with your doctor if you have any questions or doubts. You should immediately call your health care provider if you notice symptoms like fainting, sudden dizziness, heart palpitations and breathlessness during the treatment.